Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 129, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 29, 2016, 6:16 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2016, 6:16 PM MDT (00:16 UTC)
- Expired
- Jun 29, 2016, 6:36 PM MDT
- In force
- 20 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 79 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2873 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330
WUUS55 KBOU 300016
SVRBOU
COC039-073-300100-
/O.NEW.KBOU.SV.W.0129.160630T0016Z-160630T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
616 PM MDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO...
CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 700 PM MDT
* AT 616 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LIMON TO NEAR SIMLA...OR ALONG A LINE EXTENDING
FROM 31 MILES WEST OF FLAGLER TO 46 MILES NORTHEAST OF COLORADO
SPRINGS...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LIMON...HUGO...GENOA AND MATHESON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3911 10406 3913 10405 3913 10406 3914 10407
3931 10358 3919 10329 3895 10397
TIME...MOT...LOC 0016Z 298DEG 14KT 3929 10365 3916 10407
HAIL...1.00IN
WIND...60MPH
$$
MEIER1 follow-up statement
702
WWUS55 KBOU 300036
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
636 PM MDT WED JUN 29 2016
COC039-073-300045-
/O.CAN.KBOU.SV.W.0129.000000T0000Z-160630T0100Z/
ELBERT CO-LINCOLN CO-
636 PM MDT WED JUN 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELBERT AND
CENTRAL LINCOLN COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTHEAST LINCOLN COUNTY UNTIL 730 PM MDT.
LAT...LON 3911 10406 3913 10405 3913 10406 3914 10407
3931 10358 3919 10329 3895 10397
TIME...MOT...LOC 0032Z 298DEG 14KT 3926 10358 3913 10400
$$
MEIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:59 PM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 29, 3:59 PM MDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 359 PM MDT WED JUN 29 2016 .SHORT TERM...(This evening through Thursday) Issued at 359 PM MDT Wed Jun 29 2016 Increasing moisture is spreading east across Colorado this afternoon. Low level moisture mixed out some near the mountains, while it is greater over the eastern portion of the plains. We still expect the strongest activity to move out of eastern Wyoming and the Nebraska panhandle across the northeast plains this evening. Marginally severe wind and hail are the most likely threat. Mid and high level moisture will continue to increase from the west overnight, then a cold front will bring a surge of cooler and moist air into the northeast late tonight or Thursday morning. This may initially be a boundary related to overnight convection, then reinforced by the larger scale pressure gradient. Some question about the strength of the upslope winds. They may not be that strong, but they will be persistent and may increase during the day. At a minimum the moistening will continue. Today's models have slowed the moistening down a bit, with some low level dryness persisting through the early afternoon. Coupled with the cloud cover, this could limit the amount and strength of convection during the day. We could start with a few light showers related to the moisture aloft through midday, then start to slowly bubble up stronger convection in the afternoon. It appears that the main larger scale convective event if there is one will likely wait until evening when we finally saturate on a larger scale. However, the storms we do have in the afternoon will likely be slow moving and could produce a flash flood threat, just at a lower level than we expect in the evening. See the long term and hydrology sections below for more on the flood threat. .LONG TERM...(Thursday night through Wednesday) Issued at 359 PM MDT Wed Jun 29 2016 Thursday night...a weak westerly flow aloft will be over the cwa with a broad ridge of high pressure stretching across the southern U.S. A post frontal easterly upslope will continue at or below 700 mb Thursday evening. The NAM12 soundings show the precipitable water values increase from around 1.20 inches at 00Z to 1.3 inches at 03z. In addition...storm motions will be around 5 kts...with capes by late aftn in the 1000-1500 j/kg range. Main concern at this time is the increasing potential for flash flooding Thursday evening. Focus for the strongest thunderstorm activity will be along the Palmer Divide south and east of Denver if the NAM12 solution pans out. Overall will increase pops to likely in and near the Front Range Foothills and Palmer Divide with the mention of heavy rain the grids. Will probably need to address the possibility of a Flash Flood Watch at some point but will let mid/day shifts assess this potential with some incoming HRRR data. Friday and Friday night...The upper ridge continues to stretch across the southern U.S. with a weak upper trough slowly moving across the state. The models show weak mid level qg ascent through Friday evening then weak qg descent behind the trough axis after 06z. Still high precipitable water values around 1.3 inches but better storm motions. Storm motions progged to be west/northwesterly winds speeds in the 15-20 kt range which will help to lessen the flash flood threat some. Forecast CAPES around 1000 j/kg Friday aftn. Due to the very high precipitable water values... the threat of flash flooding will still be there but main concern will be the burn areas and areas with soil already saturated from heavy rain fm thursday night. Saturday will be more of a transition day. The upper ridge will start to rebuild but still some lingering low level moisture around. Best chance for thunderstorms Saturday aftn and evening may be over the higher terrain and far eastern plains. A drier westerly flow aloft will be over the region Sunday through Wednesday. A weak short wave trough will be over northern Nevada on Monday while the ECMWF shows the trough over western CO and could help kick of tstms over the cwa...best chance at this time would be over the mountains but if the ECMWF is correct...then the coverage will carry over into the plains. Too early to say at this time. For now will stick with a warming trend for next week with a slight chance of aftn/evening tstms each day. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 359 PM MDT Wed Jun 29 2016 VFR through tonight. Scattered thunderstorms will be around through early evening with the main threat short periods of variable winds gusting to 30 knots. There may be some low clouds early Thursday morning with MVFR or possibly IFR conditions for a few hours. This is fairly uncertain. More numerous showers and thunderstorms are expected Thursday afternoon. Conditions will probably stay VFR through 00z, though instrument approaches to KDEN may be needed as ceilings begin to lower. More widespread lower conditions are possible Thursday evening. && .HYDROLOGY... Issued at 143 PM MDT Wed Jun 29 2016 High capes...increasing precipitable water values of 1.2-1.3 inches and slow storm motions around 5 knots will elevate the flash flood threat Thursday evening. At this time...the NAM12 is targeting the Palmer Divide with the strongest thunderstorms. For now will increase pops to likely for areas in and near the Front Range Foothills and Palmer Divide with the mention of heavy rain. Still too early to go with a Flash Flood Watch yet but later shifts should have a better handle on a highlight with the addition of HRRR data. Precipitable water values remain quite high on Friday but storm motions progged to be 15-20 kts. The highest threat for flash flooding Friday aftn and evening will be in the burn scars and over areas previously saturated by heavy rain from Thursday night. Elsewhere...the flash flood threat should be slightly lower due to the better storm motion. .BOU Watches/Warnings/Advisories... None && SHORT TERM...Gimmestad LONG TERM...Cooper AVIATION...Gimmestad
Hazardous weather outlook, Jun 29, 10:55 AM MDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1055 AM MDT WED JUN 29 2016 COZ030>051-301700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1055 AM MDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS EARLY THIS AFTERNOON...AND ACROSS THE PLAINS LATER IN THE AFTERNOON. SOME OF THE STORMS ON THE PLAINS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS TO 60 MPH. THE BEST CHANCE FOR SEVERE STORMS WILL BE ALONG AND EAST OF A LINE FROM LAST CHANCE TO GREELEY. FURTHER WEST OVER THE MOUNTAINS AND ADJACENT PLAINS...EXPECT WEAKER STORMS WITH GUSTY WINDS UP TO 45 MPH...BRIEF RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL BRING COOLER TEMPERATURES AND A BETTER CHANCE OF RAIN THURSDAY AND FRIDAY. HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS...ESPECIALLY LATE THURSDAY AFTERNOON AND EVENING AS THE AIRMASS BECOMES INCREASINGLY MOIST. THE STORMS WILL BE NEARLY STATIONARY WHICH WILL ELEVATE THE FLASH FLOOD THREAT. THE STRONGER STORMS COULD PRODUCE RAINFALL RATES OF UP TO 3 INCHES PER HOUR. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE STATE ON FRIDAY AND FRIDAY NIGHT. THERE WILL BE ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE DAY. THE FLOW ALOFT WILL IMPROVE WHICH WILL LESSEN THE POTENTIAL FOR FLASH FLOODING. A WARMING AND DRYING TREND IS EXPECTED OVER THE FOURTH OF JULY WEEKEND...WITH TEMPERATURES CLIMBING BACK TO NEAR 90. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHEAST PLAINS OF COLORADO AFTER 2 PM. GIMMESTAD/COOPER
In the hours before
Special weather statement, Jun 29, 3:20 PM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT WED JUN 29 2016 COZ042>044-292200- CENTRAL AND SOUTH WELD COUNTY CO-MORGAN COUNTY CO- NORTHEAST WELD COUNTY CO- 320 PM MDT WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WELD AND WEST CENTRAL MORGAN COUNTIES UNTIL 400 PM MDT... AT 318 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF BARNESVILLE TO NEAR GALETON TO GREELEY...OR ALONG A LINE EXTENDING FROM 34 MILES NORTHWEST OF FORT MORGAN TO 46 MILES SOUTH OF CHEYENNE TO 17 MILES EAST OF FORT COLLINS. THESE STORMS HAVE FORMED ALONG A A STRONG WIND GUST FRONT MOVING SOUTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GREELEY...EVANS...EATON...LA SALLE...KERSEY...GILCREST...WIGGINS... ORCHARD...GILL...BARNESVILLE...LUCERNE...GALETON... RIVERSIDE RESERVOIR AND MILTON RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4024 10400 4015 10475 4050 10482 4059 10424 TIME...MOT...LOC 2118Z 337DEG 20KT 4052 10435 4049 10456 4046 10477 BAKER
Special weather statement, Jun 29, 3:43 PM MDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 343 PM MDT WED JUN 29 2016 COZ042>044-292230- CENTRAL AND SOUTH WELD COUNTY CO-MORGAN COUNTY CO- NORTHEAST WELD COUNTY CO- 343 PM MDT WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WELD AND NORTHWESTERN MORGAN COUNTIES UNTIL 430 PM MDT... AT 341 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF KEOTA TO 5 MILES NORTHWEST OF RIVERSIDE RESERVOIR...OR ALONG A LINE EXTENDING FROM 46 MILES WEST OF STERLING TO 22 MILES EAST OF GREELEY. MOVEMENT WAS SOUTHEAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GOODRICH...NEW RAYMER...RIVERSIDE RESERVOIR...ORCHARD... JACKSON RESERVOIR AND KEOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN STRONG AND GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. IF ON OR NEAR LAKES IN THE AREA...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE AS SOON AS POSSIBLE. REMEMBER... LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THESE STORMS PASS. && LAT...LON 4066 10370 4022 10418 4047 10445 4075 10421 TIME...MOT...LOC 2141Z 295DEG 24KT 4064 10411 4039 10431 BAKER
Special weather statement, Jun 29, 4:56 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
456 PM MDT WED JUN 29 2016
COZ044>046-049-292345-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-WASHINGTON COUNTY CO-
MORGAN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
456 PM MDT WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHINGTON...EASTERN
ARAPAHOE...NORTHEASTERN ELBERT...EASTERN MORGAN AND EASTERN ADAMS
COUNTIES UNTIL 545 PM MDT...
AT 455 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM PREWITT RESERVOIR TO 5 MILES SOUTHEAST OF
BYERS...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF STERLING
TO 36 MILES NORTHWEST OF LIMON. MOVEMENT WAS SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AKRON...BRUSH...DEER TRAIL...HILLROSE...WOODROW...WOODLIN SCHOOL...
ADENA SCHOOL...LEADER...SHAMROCK...ADENA...TWELVE-MILE CORNER...
COTTONWOOD VALLEY...BYERS...MIDWAY...GARY...SNYDER...
LAST CHANCE AND PREWITT RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4048 10347 4043 10346 4044 10330 4036 10298
3989 10328 3946 10383 3970 10430 4049 10352
TIME...MOT...LOC 2255Z 309DEG 15KT 4043 10335 3966 10414
BAKERLocal storm report, Jun 29, 5:11 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
511 PM MDT WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL 5 W HOYT 40.02N 104.16W
06/29/2016 M1.00 INCH WELD CO TRAINED SPOTTER
0302 PM TSTM WND DMG 4 NW GROVER 40.90N 104.28W
06/29/2016 WELD CO TRAINED SPOTTER
CORN CROP BLOWEN DOWN DUE TO STRONG WINDS
&&
NGUSACKSpecial weather statement, Jun 29, 5:55 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
555 PM MDT WED JUN 29 2016
COZ040-041-045-046-300030-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
555 PM MDT WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARAPAHOE...NORTH CENTRAL
ELBERT AND SOUTH CENTRAL ADAMS COUNTIES UNTIL 630 PM MDT...
AT 550 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF KIOWA...OR 31 MILES SOUTHEAST OF DENVER...MOVING EAST
AT 10 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STORM HAS ALSO PRODUCED A LINE OF STRONG OUTFLOW WINDS IN
EXCESS OF 40 MPH EXTENDS ACROSS SOUTHWEST ARAPAHOE COUNTY. THIS LINE
OF STRONG WINDS WAS MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
EASTERN AURORA...BENNETT...MANILA VILLAGE...BYERS...WATKINS AND
STRASBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3970 10467 3992 10446 3979 10418 3957 10408
3942 10444 3960 10457
TIME...MOT...LOC 2350Z 261DEG 11KT 3952 10444
BAKERSpecial weather statement, Jun 29, 6:12 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
612 PM MDT WED JUN 29 2016
COZ046-049-300100-
WASHINGTON COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
612 PM MDT WED JUN 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON...
NORTHEASTERN ELBERT AND NORTHEASTERN LINCOLN COUNTIES UNTIL 700 PM
MDT...
AT 609 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES SOUTH OF OTIS TO 9 MILES NORTH OF
LIMON...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF YUMA TO
31 MILES WEST OF FLAGLER. MOVEMENT WAS SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OTIS...ANTON...THURMAN...WOODLIN SCHOOL...ARICKAREE SCHOOL...
PLATNER...ELBA...LINDON AND LAST CHANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3982 10280 3957 10303 3957 10316 3942 10315
3930 10326 3940 10393 3957 10377 3957 10371
3963 10371 4022 10312 4014 10279
TIME...MOT...LOC 0009Z 301DEG 23KT 4005 10295 3939 10364
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:12 PM MDT | Special Weather Statement | BOU | Washington | 48 min |
| Jun 29, 6:28 PM MDT | Special Weather Statement | BOU | Logan | 47 min |
| Jun 29, 6:34 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 41 min |
| Jun 29, 7:02 PM MDT | Special Weather Statement | BOU | Logan, Phillips, Sedgwick | 58 min |
| Jun 30, 2:13 PM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 13 more | 10 hr |
| Jun 30, 2:27 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 19 min |
| Jun 30, 2:46 PM MDT | Areal Flood Advisory | BOU | Weld | 3 hr |
| Jun 30, 3:20 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 25 min |
| Jun 30, 3:25 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 35 min |
| Jun 30, 4:03 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 117 min |
| Jun 30, 4:06 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 39 min |
| Jun 30, 4:21 PM MDT | Areal Flood Advisory | BOU | Adams | 3 hr |
| Jun 30, 5:04 PM MDT | Areal Flood Advisory | BOU | Washington | 3 hr |
| Jun 30, 5:06 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.